Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 15, NWS Morristown, TN

November 14, 20079 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Nov 14, 2007, 3:02 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Nov 15, 2007, 6:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 3:02 PM EST (20:02 UTC)
In effect from
Nov 15, 2007, 6:00 AM EST
Expired
Nov 15, 2007, 9:13 PM EST
In force
15 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 142002
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 PM EST WED NOV 14 2007

...STRONG WINDS IN THE MOUNTAINS ON THURSDAY...

.A STRONG COLD FRONT WILL PASS THROUGH THE SOUTHERN APPALACHIAN
REGION TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE
NORTHWEST AND INCREASE. WINDS ARE EXPECTED TO REACH BETWEEN 25 AND
35 MPH DURING THE DAY ON THURSDAY...WITH WIND GUSTS UP TO 50 MPH.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-150945-
/O.NEW.KMRX.WI.Y.0015.071115T1100Z-071116T0500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
302 PM EST WED NOV 14 2007

...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST
THURSDAY NIGHT. 

WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE LATE TONIGHT BEHIND
THE PASSAGE OF A STRONG COLD FRONT. WINDS DURING THE DAY THURSDAY
AND INTO THURSDAY EVENING WILL BE SUSTAINED BETWEEN 25 AND 35
MPH...WITH WIND GUSTS AS HIGH AS 50 MPH IN THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES OR TREE
LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

DGS
5 follow-up statements
000 
WWUS74 KMRX 150455
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1155 PM EST WED NOV 14 2007

...STRONG WINDS IN THE MOUNTAINS ON THURSDAY...

.A STRONG COLD FRONT WILL PASS THROUGH THE SOUTHERN APPALACHIAN
REGION TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE
NORTHWEST AND INCREASE. WINDS ARE EXPECTED TO REACH BETWEEN
25 AND 35 MPH DURING THE DAY ON THURSDAY...WITH WIND GUSTS UP TO
50 MPH.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-151300-
/O.CON.KMRX.WI.Y.0015.071115T1100Z-071116T0500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1155 PM EST WED NOV 14 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
EST THURSDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
EST THURSDAY NIGHT. 

WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE LATE TONIGHT
BEHIND THE PASSAGE OF A STRONG COLD FRONT. WINDS DURING THE DAY
THURSDAY AND INTO THURSDAY EVENING WILL BE SUSTAINED BETWEEN
25 AND 35 MPH...WITH WIND GUSTS AS HIGH AS 50 MPH IN THE HIGHER
ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

GH
000 
WWUS74 KMRX 150922
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 AM EST THU NOV 15 2007

...STRONG WINDS ACROSS THE AREA TODAY...

.WINDS WILL INCREASE TODAY BEHIND A STRONG FRONT THAT PASSED
THROUGH THE SOUTHERN APPALACHIANS REGION LAST NIGHT. NORTHWEST
WINDS ARE EXPECTED TO REACH BETWEEN 25 AND 35 MPH WITH GUST TO 45
MPH IN THE HIGHER ELEVATIONS TODAY. WEST TO NORTHWEST WINDS AT 20
TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN THE VALLEY.

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-151730-
/O.NEW.KMRX.LW.Y.0007.071115T1100Z-071116T0500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
422 AM EST THU NOV 15 2007 /322 AM CST THU NOV 15 2007/

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT. 

WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH
HIGHER GUSTS TODAY.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 20 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-151730-
/O.CON.KMRX.WI.Y.0015.071115T1100Z-071116T0500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
422 AM EST THU NOV 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS TODAY AND INTO THIS EVENING WILL BE SUSTAINED
BETWEEN 25 AND 35 MPH...WITH WIND GUSTS AS HIGH AS 45 MPH IN THE
HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

GH
000 
WWUS74 KMRX 151722 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1222 PM EST THU NOV 15 2007

...STRONG WINDS ACROSS THE AREA TODAY...

.WINDS WILL BE STRONG THROUGH THIS EVENING BEHIND A COLD FRONT
THAT PASSED THROUGH THE SOUTHERN APPALACHIANS REGION LAST NIGHT.
NORTHWEST WINDS ARE EXPECTED TO REACH BETWEEN 25 AND 35 MPH WITH
GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS TODAY AND THIS EVENING.
NORTHWEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN
THE VALLEY.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-160500-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-071116T0500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1222 PM EST THU NOV 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS TODAY AND INTO THIS EVENING WILL BE SUSTAINED
BETWEEN 25 AND 35 MPH...WITH WIND GUSTS AS HIGH AS 45 MPH IN THE
HIGHER ELEVATIONS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-160500-
/O.CON.KMRX.LW.Y.0007.000000T0000Z-071116T0500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
1222 PM EST THU NOV 15 2007 /1122 AM CST THU NOV 15 2007/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM
CST/ TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM
CST/ TONIGHT. 

NORTHWEST WINDS ARE EXPECTED TO BE 15 TO 25 MPH WITH HIGHER GUSTS
TODAY AND INTO THE EVENING. WINDS SHOULD DIMINISH AROUND MIDNIGHT.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE ABOVE 20 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

DGS
000 
WWUS74 KMRX 152041 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
341 PM EST THU NOV 15 2007

...STRONG WINDS ACROSS THE AREA THIS EVENING...

.WINDS WILL BE STRONG THROUGH THIS EVENING BEHIND A COLD FRONT
THAT PASSED THROUGH THE SOUTHERN APPALACHIANS REGION LAST NIGHT.
NORTHWEST WINDS ARE EXPECTED TO REACH BETWEEN 25 AND 35 MPH WITH
GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS THIS EVENING. 

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-152145-
/O.CAN.KMRX.LW.Y.0007.000000T0000Z-071116T0500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
341 PM EST THU NOV 15 2007 /241 PM CST THU NOV 15 2007/

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS IN THE TENNESSEE VALLEY AND SOUTHWEST VIRGINIA HAVE DECREASED
TO 10 TO 20 MPH IN MOST PLACES. SOME HIGHER ELEVATIONS COULD SEE
WINDS UP TO 25 MPH FOR A FEW HOURS THIS EVENING.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-160500-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-071116T0500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
341 PM EST THU NOV 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS THIS EVENING WILL BE SUSTAINED BETWEEN 25 AND 35
MPH...WITH WIND GUSTS AS HIGH AS 40 MPH IN THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER.

$$

DGS
000 
WWUS74 KMRX 160213
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
913 PM EST THU NOV 15 2007

...WINDS WILL DECREASE OVERNIGHT...

.HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA. WEST TO
NORTHWEST WINDS WILL LOWER TO 10 TO 20 MPH OVERNIGHT.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-160315-
/O.CAN.KMRX.WI.Y.0015.000000T0000Z-071116T0500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
913 PM EST THU NOV 15 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY.

NORTHWEST WINDS WILL LOWER TO 10 TO 20 MPH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:18 PM EST, 44 minutes earlier.

Area forecast discussion, Nov 14, 2:18 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EST WED NOV 14 2007

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
A DIGGING TROUGH OVER THE PLAINS WILL PUSH A STRONG COLD FRONT
THROUGH THE AREA TONIGHT. THE FRONT IS NOW MOVING INTO WEST TN...AND
IS PROJECTED TO MOVE ACROSS EAST TN BETWEEN 04Z AND 09Z. SHOWERS AND
THUNDERSTORMS ARE INCREASING AHEAD OF THE FRONT IN MIDDLE TN AS A
MIDLEVEL CAP WEAKENS. WILL ALSO SEE INCREASING UPPER DIFFLUENCE WITH
FAVORABLE POSITIONING OF THE POLAR AND SUBTROPICAL JETS. SURFACE
HEATING HAS BROUGHT TEMPS INTO THE LOWER TO MID 70S IN THE CENTRAL
AND SOUTHERN VALLEY...RESULTING IN GOOD INSTABILITY...BUT THE BEST
DYNAMICS WILL PROVIDE LIFT AFTER SUNSET. THIS TIMING DIFFERENCE MAY
LIMIT THE SEVERE POTENTIAL...BUT ISOLATED SEVERE STORMS WILL STILL
BE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. POPS WILL BE
CATEGORICAL BEFORE 06Z.

BEHIND THE FRONT...WINDS WILL INCREASE AND BECOME GUSTY FROM THE
NORTHWEST...AND DEWPOINTS WILL QUICKLY FALL. TEMPS THROUGH THE DAY
TOMORROW WILL HOLD NEARLY STEADY FROM MORNING LOWS. EXPECT CLOUDS TO
BECOME SCATTERED IN THE MORNING WITH LOW TO MIDLEVEL DRY
ADVECTION...BUT BECOME BROKEN AGAIN IN THE AFTERNOON AS COLD TEMPS
ALOFT GENERATE STRATOCU. AN UPSLOPE FLOW IN THE MOUNTAINS WILL KEEP
A CHANCE OF SHOWERS THERE. WINDS WILL BE QUITE STRONG...25 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH IN THE MOUNTAINS...AND A WIND ADVISORY
WILL BE ISSUED FROM 6 AM UNTIL MIDNIGHT. WIND IN VALLEY LOCATIONS
WILL BE BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH.

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
TEMPERATURES TAKE A PLUNGE AFTER THE FRONT PASSES THROUGH IN THE
SHORT TERM. A LITTLE WRAP AROUND SNOW IN THE HIGHER ELEVATIONS NOT
OUT OF THE QUESTION BUT FEEL EVEN THERE THIS TIME OF YEAR ONLY
LIMITED AMOUNTS. TEMPERATURES WILL WARM SLIGHTLY INTO THE WEEKEND
THEN A LIMITED RE-ENFORCING SHOT OF COOL AIR AGAIN ON MONDAY TO
KEEP HIGHS GENERALLY HOVERING IN THE 50S TO LOW 60S AND LOWS IN THE
30S TO LOW 40S.

ON THE PRECIPITATION FRONT...HAVE BACKED OFF THE RAIN CHANCES OVER
THE WEEKEND AND EARLY PART OF THE WEEK AND LOOKS LIKE THE BEST SHOT
IS TOWARDS THE END OF THE PERIOD NEXT WEDNESDAY.  GUIDANCE NUMBERS
APPEAR REASONABLE AND VERY SMALL DEVIATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  48  52  34  56  33 / 100   0   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  46  46  32  51  32 / 100   0  10   0   0
OAK RIDGE, TN  45  46  31  53  32 / 100   0   0   0   0
TRI CITIES AIRPORT, TN  45  45  29  47  25 / 100  10  10   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
     FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
     FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
     SMOKY MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...UNICOI.

VA...NONE.
&&

DGS/HW
Hazardous weather outlook, Nov 14, 4:45 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 AM EST WED NOV 14 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-150945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
445 AM EST WED NOV 14 2007 /345 AM CST WED NOV 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE AREA LATE TODAY...TRIGGERING
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AT THIS
TIME...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO OR
TWO COULD BE POSSIBLE ACROSS SOUTHEAST AND CENTRAL EAST TENNESSEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Nov 14, 10:28 AM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1028 AM EST WED NOV 14 2007

TNZ012>014-035>037-067>069-071-081>086-098>101-150300-
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-ROANE-LOUDON-
KNOX-NW BLOUNT-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON...
LENOIR CITY...KNOXVILLE...MARYVILLE...DUNLAP...PIKEVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...
CLEVELAND...BENTON
1028 AM EST WED NOV 14 2007 /928 AM CST WED NOV 14 2007/

...CHANCE OF SEVERE THUNDERSTORMS THIS EVENING...

A STRONG COLD FRONT WILL APPROACH EAST TENNESSEE TONIGHT. AHEAD OF
THE FRONT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE
AREA THIS EVENING. SUNSHINE IN THE TENNESSEE VALLEY THIS AFTERNOON
WILL CREATE UNSTABLE CONDITIONS...WHICH WILL HELP ENHANCE THE
THUNDERSTORMS. WITH THE INSTABILITY COMBINING WITH STRONG WINDS
ALOFT...SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREAT
WITH THE STORMS WILL BE DAMAGING WINDS..WITH LARGE HAIL ALSO
POSSIBLE. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE
BETWEEN 6 PM AND 10 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 10:59 PM ESTDense Fog AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more9 hr
Nov 14, 6:33 PM ESTAreal Flood AdvisoryMRXAnderson, Morgan, Roane117 min
Nov 14, 6:57 PM ESTSevere Thunderstorm WarningMRXRoane48 min

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.